Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 66, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 26, 2008, 4:19 AM MDT. It took effect at May 26, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 4:19 AM MDT (10:19 UTC)
- In effect from
- May 26, 2008, 11:00 AM MDT
- Expired
- May 26, 2008, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 261019 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 519 AM CDT MON MAY 26 2008 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 8 PM MDT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR VERY DRY AND WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... .VERY LOW HUMIDITIES ARE EXPECTED TO SPREAD EASTWARD TODAY. THIS COMBINED WITH BREEZY CONDITIONS IN THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS WILL CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. NMZ114-115-TXZ258-262130- /O.UPG.KMAF.FW.A.0061.080526T1700Z-080527T0200Z/ /O.NEW.KMAF.FW.W.0066.080526T1700Z-080527T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 419 AM MDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...COMBINED WITH SOUTHWEST WINDS OF 15 TO 25 MPH AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
1 follow-up statement
000 WWUS84 KMAF 261912 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON MAY 26 2008 ...RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR VERY DRY AND WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... .VERY LOW HUMIDITIES ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS COMBINED WITH BREEZY CONDITIONS IN THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS WILL CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. NMZ114-115-TXZ258-270200- /O.CON.KMAF.FW.W.0066.000000T0000Z-080527T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 112 PM MDT MON MAY 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITIES OF 5 TO 10 PERCENT...COMBINED WITH SOUTHWEST WINDS OF 15 TO 25 MPH AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 3:55 AM MDT, 24 minutes earlier.
Area forecast discussion, May 26, 3:55 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CDT MON MAY 26 2008
.DISCUSSION...
THE DRYLINE HAS PUSHED WEST OF THE MOUNTAINS EARLY THIS MORNING AS
EVIDENCED BY AREA SURFACE OBSERVATIONS. IR SATELLITE IMAGERY SHOWS
AN ENHANCEMENT OF MID LEVEL MOISTURE ACROSS THE CWA AS A WEAK
SHORTWAVE TROUGH MOVES ACROSS THE REGION. RADAR SHOWS WIDELY
SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS ACROSS THE PERMIAN
BASIN AND THE TRANS PECOS/BIG BEND REGIONS EARLY THIS MORNING AS
THIS ENHANCED LIFT MOVES OVERHEAD.
THE DRYLINE IS EXPECTED TO SHARPEN AS IT MOVES EASTWARD ACROSS THE
CWA THIS AFTERNOON. THE DRYLINE SHOULD EXTEND ROUGHLY FROM THE
WESTERN PERMIAN BASIN TO THE LOWER TRANS PECOS REGION LATE IN THE
AFTERNOON. MODELS ARE IN AGREEMENT THAT DEWPOINT TEMPERATURES WILL
BE MUCH LOWER TODAY WEST OF THE DRYLINE...WITH VALUES DROPPING INTO
THE TEENS AND 20S DURING THE AFTERNOON. INCREASED SOUTHWESTERLY
WINDS AND VERY LOW RELATIVE HUMIDITY WILL BRING CRITICAL FIRE
WEATHER CONDITIONS TO THE SOUTHEAST NEW MEXICO PLAINS AND THE
GUADALUPE MTNS THIS AFTERNOON. ADDITIONAL FIRE WEATHER DETAILS HAVE
BEEN PROVIDED BELOW. EAST OF THE DRYLINE...THE AIRMASS WILL BE MOIST
AND VERY UNSTABLE AGAIN...AND WITH ADDITIONAL SHORTWAVE TROUGHS
MOVING OVERHEAD WITHIN THE SOUTHWESTERLY UPPER LEVEL FLOW...AND GOOD
SURFACE HEATING AND STEEP MID LEVEL LAPSE RATES ADDING TO THE
INSTABILITY FACTOR...EXPECT ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS TO ERUPT EAST OF THE DRYLINE THIS AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL SHOULD BE THE PRIMARY SEVERE
WEATHER HAZARDS AGAIN...ALTHOUGH ISOLATED ROTATING SUPERCELLS ARE
POSSIBLE. THE BEST SEVERE POTENTIAL TODAY WILL BE GENERALLY ALONG
AND EAST OF A SEMINOLE...FORT STOCKTON LINE. A FEW STORMS MAY
PERSIST TONIGHT AS THE LOW LEVEL JET STRENGTHENS.
THE DRYLINE WILL SET UP FROM THE PERMIAN BASIN TO THE BIG BEND
REGION AGAIN TUESDAY AFTERNOON AND EVENING. ADDITIONAL ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF
THIS FEATURE...WITH A FEW POSSIBLY BECOMING SEVERE AGAIN. A COLD
FRONT WILL APPROACH NORTHERN SECTIONS OF THE FORECAST AREA LATE
TUESDAY NIGHT. A COMPLEX OF SHOWERS AND THUNDERSTORMS STILL LOOK
PROBABLE ALONG AND BEHIND THIS FRONT. HAVE INCREASED POPS A BIT
ACROSS THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL/NORTHERN
PERMIAN BASIN. IN ADDITION TO A FEW SEVERE THUNDERSTORMS...LOCALLY
HEAVY RAINS MAY ALSO ACCOMPANY THE COMPLEX OF THUNDERSTORMS TUESDAY
NIGHT. TEMPERATURES SHOULD BE SEVERAL DEGREES COOLER BEHIND THE
FRONTAL BOUNDARY WEDNESDAY.
THE UPPER RIDGE WILL BUILD ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO LATE WEDNESDAY INTO THURSDAY...BEFORE FLATTENING OVER OUR
AREA FRIDAY AS IT SHIFTS WESTWARD ACROSS NORTHERN MEXICO. DRYING IN
THE MID LEVELS AND AN OVERALL LACK OF SHORTWAVE TROUGHS WITHIN THE
FLOW ALOFT SHOULD HELP MAINTAIN DRY WEATHER THROUGH THIS WEEKEND.
HOT TEMPERATURES SHOULD RETURN THIS WEEKEND AS THE LOW LEVEL THERMAL
RIDGE STRENGTHENS ALONG THE SURFACE LEE TROUGH.
&&
.FIRE WEATHER...
RECOVERY THIS MORNING WAS GOOD OR BETTER AREAWIDE...BUT DRY AIR WILL
BEGIN TO PUSH INTO THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND
WEST TEXAS THIS MORNING AND BEGIN TO DROP RH/S THERE. A DRYLINE
WILL MOVE EASTWARD TODAY WITH RH/S EXPECTED TO DECREASE TO THE
SINGLE DIGITS FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...SOUTH THROUGH THE UPPER TRANS PECOS...VAN HORN AREA...MARFA
PLATEAU...DAVIS MOUNTAINS...PRESIDIO VALLEY AND BIG BEND REGION.
SINCE VERY HIGH TO EXTREME FIRE DANGER AND SOUTHWEST WINDS AROUND 20
MPH ARE EXPECTED TO OCCUR OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST
NEW MEXICO PLAINS...A RED FLAG WARNING IS IN EFFECT OVER THESE AREAS
FROM 11 AM UNTIL 8 PM MDT. NEAR CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ALONG THE UPPER TRANS PECOS...VAN HORN AREA...DAVIS
MOUNTAINS AND BIG BEND REGION WHERE RH/S BELOW 15 PERCENT WILL
OCCUR...ALONG WITH 10 TO 15 MPH SOUTHWEST WINDS.
ISOLATED DRY LIGHTNING STRIKES WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER EASTERN MOST SOUTHEASTERN NEW MEXICO...THE UPPER TRANS
PECOS...WESTERN PERMIAN BASIN AND PORTIONS OF THE STOCKTON PLATEAU.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FURTHER EAST OVER THE
PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...STOCKTON PLATEAU AND
LOWER TRANS PECOS. SOME OF THE STORMS COULD BE SEVERE WITH UP TO
GOLF BALL SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
RECOVERY TONIGHT WILL BE POOR FROM THE GUADALUPE MOUNTAINS AND
ADJACENT SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN
AREA...MARFA PLATEAU...DAVIS MOUNTAINS AND PRESIDIO VALLEY. GOOD OR
BETTER RECOVERY IS EXPECTED OVER THE REST OF THE AREA. ALTHOUGH
MINIMUM AFTERNOON RH/S WILL DROP TO THE SINGLE DIGITS AND TEENS OVER
THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN
AREA...MARFA PLATEAU AND PRESIDIO VALLEY...WIND SPEEDS ARE EXPECTED
TO REMAIN BELOW 15 MPH AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT
ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 97 69 95 65 / 30 30 30 30
CARLSBAD NM 97 62 100 62 / 0 0 0 20
DRYDEN TX 97 71 96 69 / 20 20 20 20
FORT STOCKTON TX 100 69 97 66 / 20 20 30 20
GUADALUPE PASS TX 89 63 94 61 / 0 0 0 10
HOBBS NM 98 63 98 63 / 10 10 10 20
MARFA TX 93 54 90 53 / 10 10 20 10
MIDLAND INTL AIRPORT TX 97 68 97 66 / 20 20 20 30
ODESSA TX 97 68 97 66 / 20 20 20 30
WINK TX 103 67 103 68 / 10 10 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
67/21Hazardous weather outlook, May 26, 3:07 AM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 AM CDT MON MAY 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 407 AM CDT MON MAY 26 2008 /307 AM MDT MON MAY 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A HOBBS...WINK...FORT STOCKTON AND SANDERSON LINE THIS AFTERNOON AND LAST INTO THIS EVENING. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THESE STORMS. DRY AIR WILL PUSH EASTWARD THROUGH THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...AND INTO THE WESTERN PERMIAN BASIN AND STOCKTON PLATEAU THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WHERE SOUTHWEST WINDS WILL REACH OR EXCEED 20 MPH... RELATIVE HUMIDITY VALUES WILL DROP TO THE SINGLE DIGITS AND FIRE DANGER WILL BE VERY HIGH TO EXTREME. NEAR CRITICAL CONDITIONS WILL OCCUR FURTHER SOUTH ACROSS THE UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS WHERE WIND SPEEDS WILL BE A LITTLE WEAKER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING EACH DAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING... AND AGAIN ON TUESDAY AND WEDNESDAY. LAW ENFORCEMENT AGENCIES... EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THE WEATHER TODAY AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:19 PM MDT | Areal Flood Advisory | MAF | Pecos, Reagan, Reeves, Ward | 133 days |
| May 25, 6:20 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| May 25, 6:29 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Upton, Ward | 61 min |
| May 25, 6:48 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 57 min |
| May 26, 2:03 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 57 min |
| May 26, 2:58 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 26, 3:00 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 60 min |
| May 26, 3:43 PM MDT | Tornado Warning | MAF | Pecos | 32 min |
| May 26, 3:44 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| May 26, 3:57 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 26, 4:16 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 44 min |
| May 26, 4:46 PM MDT | Tornado Warning | MAF | Pecos | 29 min |
| May 26, 5:15 PM MDT | Tornado Warning | MAF | Pecos | 30 min |
| May 26, 5:41 PM MDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| May 26, 5:47 PM MDT | Tornado Warning | MAF | Pecos | 58 min |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.